Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 6, 2005, 9:29 AM CDT for Dent County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 9:29 AM CDT (14:29 UTC)
- Expired
- Aug 6, 2005, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 061434 FFWSGF MOC065-062030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 929 AM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DENT COUNTY IN CENTRAL MISSOURI. * UNTIL 330 PM CDT. * AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED ONE TO THREE INCHES OF RAIN HAD FALLEN ACROSS CENTRAL DENT COUNTY SINCE 8 AM. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS LIKELY. * THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE AREAS BETWEEN SALEM...DARIEN...AND LENOX. FLASH FLOODING WILL LIKELY OCCUR ON THE LOW WATER CROSSING AT HIGHWAY DD ON DRY FORK CREEK. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3776 9134 3743 9132 3744 9173 3777 9179 $$ FOSTER
2 follow-up statements
000 WGUS73 KSGF 061632 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 AM CDT SAT AUG 6 2005 MOC065-062030- DENT MO- 1130 AM CDT SAT AUG 6 2005 ...FLASH FLOOD WARNING CONTINUES FOR DENT COUNTY UNTIL 330 PM CDT... AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD DIMINISHED ACROSS MUCH OF THE WARNED AREA. THUNDERSTORMS WITH HEAVY RAIN LINGERED ACROSS FAR SOUTHERN DENT COUNTY...WHILE LIGHT TO MODERATE RAIN CONTINUED ELSEWHERE ACROSS THE COUNTY. DOPPLER RADAR ESTIMATED 2 TO 5 INCHES OF RAIN HAD FALLEN ACROSS A LARGE PORTION OF DENT COUNTY. ADDITIONAL AMOUNTS AROUND ONE HALF INCH WILL BE POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING INCLUDE AREAS BETWEEN DARIEN...SALEM...AND LENOX...AND ALONG DRY FORK CREEK. FLASH FLOODING WILL LIKELY OCCUR ON THE LOW WATER CROSSING AT HIGHWAY DD ON DRY FORK CREEK. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3776 9134 3743 9132 3744 9173 3777 9179 $$ FOSTER
000 WGUS73 KSGF 062026 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT SAT AUG 6 2005 MOC065-062036- DENT MO- 326 PM CDT SAT AUG 6 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DENT COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3776 9134 3743 9132 3744 9173 3777 9179 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:28 AM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Aug 6, 2:28 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 AM CDT SAT AUG 6 2005 .DISCUSSION... POSITIVELY TILTED SHORTWAVE CONTINUES TO GRADUALLY SHIFT SOUTH TOWARD THE OZARKS WHILE SHOWING INDICATIONS OF SHEARING OUT WITH TIME. THIS FEATURE HAS AN ASSOCIATED JET STREAK...ALONG WITH A BAND OF UPPER LEVEL DRY AIR NORTH OF THE SHEAR AXIS. THERE ARE A COUPLE OF COMPONENTS WITHIN THE JET STREAK THAT ARE CAUSING THE ETA AND GFS TO GENERATE QPF. PROFILERS AND UPPER AIR OBS INDICATE A SPEED MAX THAT EXTENDS FROM CENTRAL ILLINOIS UP INTO NEW ENGLAND...WHILE A SECONDARY SPEED MAX IS POSITIONED ACROSS THE HIGH PLAINS. THE ETA DEVELOPS A DIVERGENCE MAXIMUM OVER SOUTHERN MISSOURI...WHICH IN TURN GENERATES QPF THROUGH TONIGHT AND EARLY TOMORROW MORNING. WILL PARTIALLY BUY INTO THIS SOLUTION AS NOCTURNAL CONVECTION CONTINUED INTO A GOOD PORTION OF THE EVENING...AND NOW REDEVELOPING IN A FEW AREAS OF CENTRAL AND SOUTH CENTRAL MISSOURI. THEREFORE...ADJUSTED POPS TO ACCOUNT FOR THIS UPPER FORCING...WITH CHANCE POPS ALONG AND SOUTH OF INTERSTATE 44...AND SLIGHT CHANCES TO THE NORTH INTO THIS EVENING. UPPER LEVEL DRY AIR WILL PROGRESS THROUGH THE REGION LATE THIS EVENING AND SHOULD LIMIT RAIN CHANCES FOR SUNDAY. AS A MATTER OF FACT...I WENT AHEAD AND PULLED ALL RAIN CHANCES FOR SUNDAY AS PWATS ARE EXPECTED TO FALL TO AROUND 1.30 INCHES. WOULDNT BE SURPRISED IF A COUPLE SHOWERS DEVELOPED NEAR THE ARKANSAS - MISSOURI STATE BORDER DURING THE AFTERNOON...BUT AREAL COVERAGE DOESNT WARRANT ANY MENTION OF POPS THROUGH SUNDAY. BY MONDAY...BOTH THE ETA AND GFS AGREE ON BRINGING BULK MOISTURE NORTH INTO SOUTHERN MISSOURI. WITH MID LEVEL R.HS INCREASING TO 50% OR ABOVE...AFTERNOON PULSERS ARE A GOOD BET. INTRODUCED SOME POPS IN FOR AREAS ALONG AND SOUTH OF I-44. UPPER LEVEL RIDGE BECOMES STRONG ACROSS THE SOUTHERN HALF OF THE LOWER 48 AS WE HEAD INTO THE NEXT WEEK. FLOW BECOMES WEAK WITH THE PRIMARY STORM TRACK CONFINED ACROSS CANADA. MODELS ARE NOW BACKING OFF WITH BRINGING AN UPPER SHEAR AXIS ACROSS THE CENTRAL PLAINS...AS PREVIOUSLY SUGGESTED. THEREFORE WILL LEAVE POPS OUT OF THE FORECAST BEYOND MONDAY. TEMPERATURES WILL INCREASE BACK INTO THE MID 90S ON A DAILY BASIS THROUGH NEXT WEEK. && .AVIATION... SCATTERED LOW AND MID LEVEL CLOUD COVER WILL CONTINUE THROUGH TODAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY...HOWEVER...AREAL COVERAGE WILL LIKELY REMAIN ISOLATED TO SCATTERED...AND LEFT THUNDER OUT OF THE JOPLIN AND SPRINGFIELD TERMINAL AERODROME FORECASTS. LIGHT NORTHEAST WINDS WILL PERSIST THROUGH MUCH OF THE 24 HOUR FORECAST PERIOD. AREAS OF FOG MAY DEVELOP OVER SOUTH CENTRAL MISSOURI...AFFECTING THE WEST PLAINS AIRPORT. VISIBILITIES MAY DROP TO VALUES APPROACHING IFR THROUGH 12Z THIS MORNING NEAR WEST PLAINS. OTHERWISE...VISIBILITIES SHOULD REMAIN VFR FOR JOPLIN AND SPRINGFIELD...UNLESS A STORM OR TWO DEVELOPS NEAR THE AIRPORTS. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
Hazardous weather outlook, Aug 6, 5:53 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT SAT AUG 6 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 553 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING WIND GUSTS IN EXCESS OF 60 MPH...CLOUD TO GROUND LIGHTNING...AND LOCALIZED HEAVY RAIN. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND EARLY THIS AFTERNOON ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ISOLATED SEVERE THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS WILL BE POSSIBLE ALONG AND SOUTH OF A LINE FROM EMINENCE TO WILLARD TO JOPLIN MISSOURI LATE THIS MORNING AND THIS AFTERNOON. DISCUSSION: A MOIST AIRMASS IN PLACE OVER THE REGION WILL BECOME UNSTABLE TODAY WITH DAYTIME HEATING. A WEAK UPPER LEVEL DISTURBANCE WILL AID IN DEVELOPING THIS ACTIVITY...AND MAY ALSO ENHANCE THE INTENSITY OF STORM UPDRAFTS. THE ENVIRONMENT WILL BE CONDUCIVE FOR MICROBURSTS CAUSING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS MOISTURE TRAVELS NORTH BACK INTO SOUTHERN MISSOURI. AFTERNOON DESTABILIZATION MAY BE SUFFICIENT FOR MORE STORMS CAUSING ISOLATED MICROBURSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:16 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 6, 11:55 AM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 6, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 68 min |
| Aug 6, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 65 min |
| Aug 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 48 min |
| Aug 6, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 50 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.